Alert archive / Indiana / Freeze Warnings in 2009
Freeze Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 17, 2009, 3:05 PM EDT for 11 counties in Indiana. It took effect at Oct 18, 2009, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2009, 3:05 PM EDT (19:05 UTC)
- In effect from
- Oct 18, 2009, 12:00 AM EDT
- Expired
- Oct 18, 2009, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
Counties Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 17, 1:37 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 17, 1:37 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 137 PM EDT SAT OCT 17 2009 DISCUSSION...MAIN FOCUS ARE FROST FREEZE HEADLINES FOR TONIGHT AND RAIN CHANCES MIDWEEK ON. SURFACE ANALYSIS SHOWS HIGH PRESSURE WEST OF THE MISSISSIPPI RIVER WHILE LOW PRESSURE WAS OFF THE MID ATLANTIC COAST. SATELLITE SHOWS QUITE A BIT OF CU DEVELOPING WITH DAYTIME HEATING. CLOUDS WILL START CLEARING AFTER DARK BUT THIS IS SOME QUESTION HOW QUICK. WATER VAPOR IR SHOWS A STRONG UPPER TROUGH ACROSS EASTERN CANADA...GREAT LAKES AND OUR REGION...WHILE AN UPPER RIDGE WAS ACROSS THE ROCKIES. MODELS ARE IN REASONABLE AGREEMENT SO WILL FOLLOW BLEND. THERE WILL BE DECREASING NORTHERLY FLOW ACROSS OUR REGION TONIGHT. SOME RESIDUAL LAKE CLOUDS WILL LINGER FOR A WHILE ACROSS OUR NW AND WEST CENTRAL SECTIONS...SO MINS THERE MIGHT NOT BE QUITE SO COLD. 12Z NAM40 SHOWS SURFACE TEMPERATURES IN THE MID TO UPPER 20S ACROSS OUR NE. DEW POINTS ARE IN THE UPPER 20S...SO I AM PRETTY CONFIDENT THERE WILL BE A HARD FREEZE AREAS EAST OF A KOKOMO...NOBLESVILLE... SHELBYVILLE AND GREENSBURG LINE. THUS WILL GO WITH A FREEZE WARNING FOR THIS AREA. ELSEWHERE MINS SHOULD BE NEAR FREEZING MOST AREAS AND WILL GO WITH A FROST ADVISORY THERE. MODELS MOVE THE UPPER TROUGH TO THE EAST COAST SUNDAY AND JUST OFF THE NEW ENGLAND COAST MONDAY. A FLAT UPPER RIDGE WILL MOVE ACROSS OUR AREA BY MONDAY AND TUESDAY. WILL GO SLIGHTLY WARMER THAN PREVIOUS FORECAST AS SW FLOW WILL BE ACROSS OUR REGION. EUROPEAN AND GFS BRING A COLD FRONT ACROSS OUR REGION THURSDAY WHICH WILL BE OUR NEXT BEST CHANCE OF RAIN. WILL MENTION A FEW THUNDERSTORMS AS THERE WILL BE A GOOD SOUTHERLY FLOW AHEAD OF COLD FRONT. ON FRIDAY...EUROPEAN AND TO A LESSER EXTENT THE GFS HAS US IN A DRY SLOT BEHIND COLD FRONT. I WOULD NOT RULE OUT AN ISOLATED SHOWER...BUT FOR NOW PREFER TO DOWNPLAY OUR RAIN CHANCES. && AVIATION...DISCUSSION FOR 17/18Z TAFS CIGS 050-070 ARE WIDESPERAD OVER THE TAF SITES AND EXPECT THESE TO REMAIN UNTIL NEAR SUNSET. ISOLATED CIGS 020-030 IN THE KLAF-KHUF APPEAR DUE TO FLOW OFF OF LAKE MICHIGAN AND EXPECTED TO REMAIN ISOLATED AND TEMPORARY. TIME HEIGHT CROSS SECTIONS SHOW PLENTY OF MOISTURE LINGERING WELL INTO THE NIGHT AROUND 050-060...SO EXPECT CLEARING TO BE SOMEWHAT SLOW AS HIGH PRESSURE RIDGE BUILDS IN. THE RIDGE SHOULD EVENTUALLY WIN OUT WITH CLEARING SKIES...THOUGH LAKE FLOW LIKELY WILL KEEP SCT CLOUDS AT KLAF. WINDS WILL ALSO DIMINISH EARLY TONIGHT. LOW LEVELS REMAIN FAIRLY DRY...SO DO NOT EXPECT ANY FOG OVERNIGHT. CU RULES SUGGEST SCT CU DEVELOPING AGAIN LATE SUN MORNING. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY FOR INZ031-038>042-048-049-056-057-065. FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY FOR INZ021-028>030-035>037-043>047-051>055-060>064-067>072. && PUBLIC...JH AVIATION...JEZ
Hazardous weather outlook, Oct 17, 5:35 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 AM EDT SAT OCT 17 2009 INZ021-028>031-035>049-051>057-060>065-067>072-181000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 535 AM EDT SAT OCT 17 2009 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES ARE POSSIBLE LATE TONIGHT AND EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:05 PM EDT | Frost Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 22 more | 17 hr |
Nearby
Freeze Warnings in Indiana, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.